Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 23, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Sep 23, 2021, 12:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2021, 12:13 PM EDT (16:13 UTC)
Expired
Sep 23, 2021, 1:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Collier County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS82 KMFL 231613
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1213 PM EDT Thu Sep 23 2021
 
FLZ069-070-231700-
Coastal Collier County FL-Inland Collier County FL-
1213 PM EDT Thu Sep 23 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 100 PM EDT...

At 1212 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Vineyards, or near Golden Gate Estates.
This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Golden Gate Estates, Vineyards, Golden Gate, Orangetree and North
Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2615 8172 2629 8175 2635 8153 2616 8151
TIME...MOT...LOC 1612Z 254DEG 3KT 2623 8167 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 23, 9:29 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 23, 9:29 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Miami FL
929 AM EDT Thu Sep 23 2021

.UPDATE...
Scattered showers over the local waters and Gulf coast this
morning. High pressure with a generally S/SW flow ahead of a
frontal boundary working its way down the peninsula. An east coast
sea breeze will develop today with a light synoptic S/SW which
will allow showers and thunderstorms to focus over the interior
and east coast this afternoon and evening. Abundant moisture is
still across South Florida and is depicted well on water vapor
satellite imagery and the 12Z MFL sounding having a precipitable
water value just above 2 inches. Main impacts from showers and
storms will continue to be the heavy rainfall and localized
flooding. Showers and storms will continue to have very efficient
rain rates as well as slow storm motion with a light mean wind
vertical profile. Flooding continues to be the main concern,
particularly over areas that have seen abundant rainfall in
previous days with higher antecedent conditions across these
localized areas. If these particular areas see heavy rainfall
today it only furthers the flooding potential in those locations.
Only a few minor changes to the forecast given current radar and
current observations.

&&

.PREV DISCUSSION... (Issued 732 AM EDT Thu Sep 23 2021)

AVIATION(12Z TAFS)...
Light and variable winds this morning with a few showers over the
Gulf coast. S/SW prevailing flow with a east coast sea breeze
developing around 17z and moving through the east coast
terminals. Showers and storms will focus over the interior and
east coast this afternoon with VCTS. TEMPOS will likely be added
for MVFR/IFR cigs/vis this afternoon in subsequent forecast once
timing and location of impacts confidence increases. L/V winds
once again tonight.

PREV DISCUSSION... (Issued 210 AM EDT Thu Sep 23 2021)

SHORT TERM...

Today through Friday:

A mid-level trough will continue to advect through the Great Lakes
today as an associated frontal boundary at the surface continues to
drag southwards across the northern portion of the Florida
Peninsula. The persistent plume of tropical moisture remains over
South Florida, thus keeping us in the same muggy and humid pattern
we have been in over the last two weeks. This plume of deep tropical
moisture out ahead of the approaching boundary with precipitable
water values upwards of 2.0 inches and a moist vertical column will
allow for another round of showers and thunderstorms to push across
South Florida later today. Southwesterly flow out ahead of the
frontal boundary will allow for the greatest coverage of shower and
thunderstorm activity to be across the interior, Lake Okeechobee
region, and east coast metro areas today. With the potential of a
weak sea-breeze developing along the east coast and remaining
stationary close to the coast due to the prevailing southwesterly
flow, the concern for localized flooding across the east coast metro
areas due to repeated rounds of heavy rainfall remains with us
today. Storm organization will once again be multicellular with new
development occurring along propagating outflow boundaries and
boundary collisions. Although localized flooding and heavy rainfall
remain the primary hazards with thunderstorms today, frequent
lightning and gusty winds are also possible with the stronger
updrafts today.

The aforementioned frontal boundary enters South Florida on Friday,
with prevailing low level flow switching to a
northeasterly/northerly direction on Friday afternoon as the frontal
boundary slowly propagates southwards across the region. With a lack
of ample upper level synoptic forcing, the progression of the
boundary through the region will be slow. Abundant moisture will
remain out ahead of the boundary which will allow for shower and
thunderstorm activity to once again develop across South Florida on
Friday as dueling north/northeasterly low level flow and
south/southwesterly mid to upper level flow act to favor convection
on the eastern side of the peninsula during the afternoon hours.
Given the recent pattern and antecedent conditions, the combination
of heavy rainfall and saturated soils will keep the potential for
localized flooding in the forecast, especially in areas that receive
repeated rounds of heavy rainfall.

LONG TERM (Friday Night through Wednesday)...

Going into the weekend the front should remain stalled somewhere
between Lake Okeechobee and the I-4 corridor in central Florida as
the parent trough begins to exit the region to our east. Ahead of
the front, the summerlike pattern will continue, though winds should
transition to a more northeasterly direction as high pressure takes
control across eastern portions of the U.S. With this low level flow
pattern, expect interior and Gulf Coast to experience the best rain
potential, however, nocturnal showers and perhaps a storm or two
will be possible along the Atlantic coast.

Going into Sunday and the start of the new workweek, some changes
begin to take place. Aloft, our upper level flow pattern begins to
veer a bit as a shortwave begins to slide north of our region and
amplifies over the western Atlantic. This will re-energize the front
or at least put it on the move southward through the region. Dry air
advection will take place and will begin to limit diurnally driven
convection north of Alligator Alley on Sunday and perhaps areawide
by Monday depending on how far south the front slides. This dry
northwesterly upper flow will likely continue to limit most
convective development across the region early next week bringing
a much needed break to finish up the long term period. However,
there could still be a few rogue showers with the easterly low
level flow...all depending on where the better moisture manifests
within the boundary layer. Temperatures look to be on par with
what we tend to expect for late September or early October.

MARINE...

As a frontal boundary approaches the region, winds will be light out
of the south to southwest direction today before transitioning to a
north to northeasterly direction on Friday. Winds will increase a
tad behind the frontal passage this weekend, however the increase
in wind speeds will have no substantial impact on seas as they
will remain at 2 feet or less in all area waters. Outside of any
shower or thunderstorm, overall marine conditons will remain
benign. Scattered to numerous showers and thunderstorms are
possible over the area waters throughout the rest of the week into
the weekend. Waterspouts and locally higher winds and seas are
also possible in showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  89  77  89 /  40  80  30  60
West Kendall     74  90  75  91 /  40  80  30  60
Opa-Locka        75  90  76  90 /  40  80  30  60
Homestead        74  89  75  89 /  40  70  30  60
Fort Lauderdale  76  88  77  89 /  40  80  30  50
N Ft Lauderdale  76  89  77  89 /  40  80  30  50
Pembroke Pines   74  90  75  89 /  40  80  30  50
West Palm Beach  75  88  75  89 /  40  80  30  50
Boca Raton       75  88  76  88 /  40  80  30  50
Naples           75  89  74  89 /  20  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Friday and Marine...Hadi
Friday Night through Wednesday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 23, 9:15 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
915 AM EDT Thu Sep 23 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
915 AM EDT Thu Sep 23 2021

...Localized Flooding Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
across South Florida today. Heavy rainfall, lightning, and gusty
winds are the primary hazards.

Flooding: Localized flooding of urban and/or poorly drained areas is
possible due to heavy rainfall and slow storm motion.

Waterspouts: A few waterspouts are possible over the local South
Florida waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to locally numerous showers and thunderstorms are expected
each day, primarily during the afternoon hours. Lightning and heavy
rainfall causing localized flooding are the primary hazards.

An elevated risk of rip currents for northern portions of the east
coast is possible due to a long period swell this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Sep 23, 11:21 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1121 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            6 NW ORTONA             26.87N  81.36W
09/22/2021                   GLADES             FL   EMERGENCY MNGR

            DELAYED LSR - GLADES COUNTY EMERGENCY MANAGEMENT
            REPORTED THE CLOSURE OF STATE ROAD 29 BETWEEN STATE ROAD
            78 AND COUNTY ROAD 74 DUE TO SHEET FLOW FLOODING ON
            WEDNESDAY.

&&

EVENT NUMBER MFL2100058

RAG
Special weather statement, Sep 23, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1213 PM EDT Thu Sep 23 2021

FLZ069-070-231700-
Coastal Collier County FL-Inland Collier County FL-
1213 PM EDT Thu Sep 23 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 100 PM EDT...

At 1212 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Vineyards, or near Golden Gate Estates.
This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Golden Gate Estates, Vineyards, Golden Gate, Orangetree and North
Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2615 8172 2629 8175 2635 8153 2616 8151
TIME...MOT...LOC 1612Z 254DEG 3KT 2623 8167

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:30 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Sep 23, 4:54 PM EDTSpecial Weather StatementMFLBroward36 min
Sep 23, 4:57 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Sep 23, 5:26 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Sep 23, 5:44 PM EDTSpecial Weather StatementMFLBroward46 min
Sep 23, 6:28 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Sep 23, 7:36 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Sep 23, 7:54 PM EDTSpecial Marine WarningMFL51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.